I took wellbutrin and it did help me lose weight but it also made me an irritable *****. I personally would stay away from Wellbutrin. Has your doc mentioned the new version of Effexor call Prestiq? I have been on it for a while and have not experienced any weight gain. Good luck!
I guess I am one of those lucky one's as I stay the same weight all the time and I am on both.
The only time I've gained weight in my life was after RAI treatment for Graves', when my endo left me hypo for 5 or 6 weeks after I initially complained. It was wild for me as I gained 2 lbs. in 3 days, and 4 lbs. in 5 days and within the next month I gained a total of 10.
I've since lost it, returning to my same initial weight and here I still sit. And yes. as I continue to age I am in fact very grateful for this roaring metabolism. I hope you find something that works.
I feel SO MUCH BETTER since adding in the Wellbutrin XL.
It worked for me. If food cravings are a problem for you, then Wellbutrin might very well help you lose weight. You'll still need to diet and exercise to lose weight, but Wellbutrin will make it easier to stick to a diet. It might also give you a little more energy to work out.
I gained weight and had little energy on Prozac (and other SSRI's), plus it made my face look puffy. I lasted only a month on Effexor because it made me very sick.
I've been on Wellbutrin off and on for about 10 years. I lost 40-50 pounds the first year, partly because I got more energy and motivation again to diet and go to the gym. I was also suddenly able to walk past a big box of donuts without feeling like Homer Simpson.
The medicine helps but it won't do it on its own. When I got busier and stopped paying attention to diet and exercise, I eventually started gaining again.
A lot of people feel something like bono described. You can get a feeling of irritability, anxiety, anger or shakiness. Others describe it more like a burst of energy. It's sort of like adrenalin in that way. If I'm not too tired, I find it helps to do something when the feeling comes on. (I usually grab a load of wash, and by the time I go up and down two flights of stairs, I've forgotten about it.) It's not constant. It seems to be related to dose and timing. I take my pills at night along with a low does of Ativan. That works best for me.
I also suffer anxiety, and my doc made me aware of added anxiousness, a side effect that would subside, and it did. He just suggested my Xanax might come in useful at this time.
I no longer work and I'm at home with my 2 beautiful dogs, so being in a tranquil surrounding has already helped with my levels of anxiety, hence perhaps why that symptom didn't persist as the constipation has.
I also take my meds 6:30 A.M. as the Wellbutrin does rev ya. And with that said is the reason I no longer need Xanax at nite to calm me down.
I likehearing the different experiences you all have and I'm so grateful I found a place where people truly understand.
I've taken both and never noticed weight gain with either. I took the Effexor about 5 years ago and quickly lost 16 pounds (part of that could have been because I wasn't eating... it took away my desire to snack and I also felt that my weight was the only thing in my life that I could control, so I just never ate much.)
The Wellbutrin does kind of curb my apetite (or my desire to snack), but I haven't noticed any drastic weight loss, maybe 3 or 4 pounds, but I have only been on it for about two months, and don't have the desire to starve myself. That could be because I'm married now and wasn't then and my husband cooks all the time and makes me eat. If he weren't around, I might not be like this.